i have just recently been diagnosed with diabetes type 2 they put me on metformin straight away as apparently when they took my blood hba1c it came back at 141 apparently it was extremely high and now taking the medication a couple of weeks my vision is not like it should be and I feel nausea every day. they are going to send me to a diabetes clinic and to have my eyes tested I think all this information is way above me I am still trying to get my head round all this and carbs and sugar labels… read more
@A DiabetesTeam Member Welcome to the world of T2 diabetes ;-) I was diagnosed a year and a half ago. I was overwhelmed at first but it got easier. Take a moment to breath and relax, you do not need to learn it all at once. At diagnosis, my a1c was 14.7.
My diabetic nutritionist helped me with counting carbs and how to eat. One of the best bits of advice was using the "plate method" for proportions. 1/4 plate starchy vegies, rice or pasta, 1/4 plate protein, 1/2 plate non-starchy vegies.
I found the plate method to be easier to get me started than trying to remember all the carbs that are in each food item.
You do not need to worry about what you are going to eat for the rest of your life, only what you are going to eat for the next meal. Once you eat, don't worry till the next meal. You'll learn meals that are safe and good that you will be able to eat without stressing.
Also, it takes time for the body to flush a lot of the excess sugars. The A1C tests sugars attached to hemoglobin. The higher your blood sugar, the more sugar attaches. It takes about 3 months for the hemoglobin to replace itself. That is why the A1C test is seen as a 3 month average. It also is one of the reasons that it takes time for other stuff to heal (if it can).
Diabetes is not the end of the world, not is not even the end of good food.
Why do you feel Metformin is poison, Bud? Please explain I've never heard that before and I'm on 2000mg a day as well. Thanks
Dr told me that Metforim wasn't agreeing with my 1 kidney that's why I was having trouble, yet my friend is on it and he is alright with it, NOT everyone can take it,
To everyone on Glyceride Glycoside diamicron, or whatever they choose to call it We found out and reconfirmed today these pills squeeze your pancreas until it no longer works and you need insulin, better to go on insulin first and have some natural help from your body and it may recover? after medication damage it is too late wish I found out sooner.